# SDR 2005FA0000421

- Difficulty date: January 25, 2005
- Submitted: March 25, 2005
- Operation: General aviation
- Aircraft: N96FN
- Make and model: Lear 35A
- Aircraft serial: 186
- Engine: Garrtt TFE73122B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: TFE73122B
- Part serial: P74780
- Condition: Failed
- Location: Right
- Part time: 11,671 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E

## Discrepancy

WHILE AT FL300, EXPERIENCED AN INFLIGHT FAILURE OF THE RT ENGINE AS FOLLOWS, RT ENGINE INSTRUMENTS, ITT, N1, N2 AND FUEL FLOW ALL BEGAN INCREASING.  RT FUEL COMPUTER WAS TURNED OFF, POWER WAS REDUCED TO IDLE.  THE ENGINE INSTRUMENTS CONTINUED TO INCREASE AND JUST PRIOR TO ENGINE SHUTDOWN, A LOUD BANG WAS HEARD FROM THE RT SIDE, FOLLOWED BY A BRIGHT FLASH AND SMELL OF SMOKE IN THE COCKPIT.  AC LANDED SAFELY WITHOUT FURTHER INCIDENT.  ENGINE WAS REMOVED FROM AIRCRAFT AND SENT TO AN OVERHAUL FACILITY DETAILS OF THE ENGINE DISASSEMBLY FINDINGS ARE CONTAINED IN REPORT NR GR2-703 ATTACHED.  IT WAS RECOMMENDED THAT HP TURBINE BE FWD FOR FURTHER INSPECTION TO DETERMINE MODE FAILURE. (K)
